Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 438, NWS Norman, OK

October 22, 2000Tillman County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Oct 22, 2000, 7:10 AM CDT for Tillman County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 22, 2000, 7:10 AM CDT (12:10 UTC)
Expired
Oct 22, 2000, 7:45 AM CDT
In force
35 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Tillman County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 0.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2000-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2000-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 221214
SVROKC
OKC141-221245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
710 AM CDT SUN OCT 22 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN TILLMAN COUNTY IN SOUTHWEST OKLAHOMA

* UNTIL 745 AM CDT

* AT 710 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9
  MILES SOUTHWEST OF GRANDFIELD...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE CHATTANOOGA...GRANDFIELD AND
  LOVELAND

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH ARE 
LIKELY.

A SMALL BUT POTENTIALLY SEVERE THUNDERSTORM WILL MOVE ACROSS EASTERN 
TILLMAN COUNTY DURING THE NEXT 30 MINUTES.  THE STORM IS SHOWING 
ROTATION IN LOW TO MID LEVELS.

LAT...LON 3419 9894 3413 9875 3424 9862 3446 9867

33/DLF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 3:45 AM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Oct 22, 3:45 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
345 AM CDT SUN OCT 22 2000

PREDOMINANTLY WET FORECAST WILL CONTINUE...BUT WILL TONE POPS DOWN A
BIT MOST AREAS. CURRENT THINKING IS THAT MOST OF PRECIPITATION TODAY
AND TONIGHT WILL BE OF THE SCATTERED AND CONVECTIVE VARIETY...
INSTEAD OF THE MORE STRATIFORM AND WIDESPREAD SCENARIO PLAYED OUT ON
SATURDAY. THIS MAINLY DUE TO INCREASED INSTABILITIES AS MID LEVEL
DRY INTRUSION MOVES OVER AREA ALONG WITH COOLER TEMPS ALOFT
ASSOCIATED WITH TROF AXIS CURRENTLY MOVING THROUGH WEST TEXAS.
AS A RESULT...POPS WILL BE SLIGHTLY LOWER...BUT THERE WILL BE A
GREATER THREAT OF HEAVY RAINFALL. THE MAIN THING THAT WILL PRECLUDE
A FLASH FLOOD WATCH IS THE LACK OF A FOCUS. WEAK WARM FRONT OVER
WESTERN INTO SOUTHWEST OKLAHOMA EARLIER THIS MORNING IS EXPECTED TO
LIFT TO THE NORTHEAST BY AFTERNOON. AFTER THAT...NO DISCERNIBLE LOW
LEVEL FOCUSING MECHANISMS TO SPEAK OF. THEREFORE...ALTHOUGH SOME
AREAS COULD RECEIVE DECENT AMOUNTS OF RAIN IN A SHORT TIME SPAN...
THERE IS NO TELLING WHERE IT WILL BE.

MORE CLOUDS THAN SUN WILL LIKELY BE THE CASE INTO MIDWEEK...AS
COPIOUS MOISTURE REALLY NOT GOING ANYWHERE. AVN AND TO AN EXTENT THE
ETA...BRING IN SOME DRIER LOW LEVEL AIR INTO SOUTHEAST PORTIONS OF
THE FORECAST AREA BEGINNING TONIGHT AND MONDAY. AVN GROSSLY
OVERESTIMATING AMOUNT OF LOW LEVEL DRY AIR GIVEN ITS 00-06-12
SURFACE AND BLYR DEWPOINT PROGS. GENERALLY SIDED WITH ETA MODEL.

MOST MEDIUM RANGE MODELS IN FAIR AGREEMENT WITH NEXT
CUTOFF...FORECASTING ITS TRACK FARTHER NORTHWEST THAN THE PAST FEW
SYSTEMS. CURRENT FORECAST HAS THIS THINKING AND WILL NOT MAKE ANY
SIGNIFICANT CHANGES.

ON TEMPS...GENERALLY WENT WITH BLEND OF FWC/MAV AND CLOSER TO FWC ON
POPS MOST AREAS.

FCSTID = 11
OKC   69  61  72  62 /  60  40  40  30
HBR   71  62  74  62 /  60  40  40  40
SPS   73  63  76  63 /  60  40  40  40
GAG   67  60  70  61 /  70  40  40  40
PNC   69  61  73  62 /  60  40  40  30
DUA   73  63  76  63 /  60  40  30  30

.OUN...
OK...NONE.
TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 4:54 PM CDTSevere Thunderstorm WarningOUNComanche51 min
Oct 22, 5:36 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady39 min
Oct 22, 5:40 PM CDTTornado WarningOUNCanadian35 min
Oct 22, 6:05 PM CDTTornado WarningOUNPontotoc40 min
Oct 22, 6:10 PM CDTTornado WarningOUNCanadian, Kingfisher35 min
Oct 22, 6:48 PM CDTSevere Thunderstorm WarningOUNGrady57 min
Oct 22, 6:50 PM CDTSevere Thunderstorm WarningOUNTillman40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.